Posted by jim
on April 18, 2000 at 19:48:56:
In Reply to: Hypertension posted by Lora on March 28, 2000 at 13:38:37:
: I am a 32 year old, white female, who has ALWAYS had normal blood pressure. I don't smoke or drink. Neither of my parents have high blood pressure, although my paternal grandmother does. I'm not overweight, I'm within the normal range for my height 5'9" (although I'd love to weigh 135!). I take oral contraceptives (Mircette), buSpar for anxiety and Wellbutrin for depression. I've been on the OC's for many years and have taken the buSpar and Wellbutrin for almost 2 years now. All of a sudden, my blood pressure is high. This was discovered 2 weeks ago when I went to the doctor for sinus problems. That week, I had taken Herbal Life and the doctor said that if any of the Herbal Life had the ephedrine or the herb Ma Huang(?) in it, that it probably interacted with some sinus medication that I had taken the day before, creating an overdose effect. I stopped the Herbal Life that day. Yesterday, I went back to have my pressure checked and it was still high. 170/110. After they told me that, I panicked. It then shot up to 180/118. The lowest reading they got yesterday was 170/102. The doctor has put me on Lotensin and they are doing blood work and urine tests to see if there is an underlying cause. My question is, shouldn't they have me discontinue taking my other three medications first, to see if those drugs might suddenly be the problem, before putting me on HB medication? Also, has anyone else ever taken any of these medications and it WAS the cause of ther HBP? The doctor mentioned that HBP could be caused by thyroid problems, tumors in the adrenal glands or a hormone imbalance. I think I know how it could be controlled if the problem was from hormones or the thyroid, but how do they treat tumors in the adrenal glands? If anyone could offer some insight, I would appreciate it.